Hail, Duchesne
- When
- June 8, 1:05 PM MST
- Where
- Duchesne County, 1.38 mi S of Bluebell to Myton
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.350, -110.220
Hail ranging from dime sized to nickel sized was observed in both Bluebell and Myton.
Additional moisture moved into Utah in the first half of June, allowing for increased thunderstorm activity. Most of these were dry thunderstorms, which produced strong, gusty winds, while one storm produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Additional moisture moved into Utah in the first half of June, allowing for increased thunderstorm activity. Most of these were dry thunderstorms, which produced strong, gusty winds, while one storm produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jun 8, 8:23 AM MST, 4 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
923 AM MDT SUN JUN 8 2014
.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA
THROUGH MONDAY. A WEAK TROUGH WILL CROSS THE AREA ON TUESDAY.
&&
.DISCUSSION...THE STORM SYSTEM THAT MOVED INTO UTAH OVERNIGHT IS
MOVING INTO EASTERN UTAH/WESTERN COLORADO THIS MORNING. THIS IS
RESULTING IN WIDESPREAD CLOUDINESS WITH A FEW SHOWERS OVER EASTERN
UTAH. HOWEVER...HIGH PRESSURE IS MOVING IN QUICKLY BEHIND THE
EXITING TROUGH...RESULTING IN RAPID CLEARING AND STABILIZATION FOR
THE WESTERN THREE-QUARTERS OF UTAH. THIS TREND WILL CONTINUE
ACROSS THE ENTIRE STATE AS THE TROUGH CONTINUES EASTWARD TODAY.
WITH A COOLER AIRMASS BEHIND THE TROUGH...MAXES WILL RUN NEAR
SEASONAL NORMS ACROSS MUCH OF THE FORECAST AREA.
HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA THROUGH
TOMORROW. THIS WILL RESULT IN A QUICK WARMING TREND...WITH
TEMPERATURES TOMORROW RUNNING IN EXCESS OF 5F ABOVE HIGH
TEMPERATURES TODAY. BY TUESDAY...SOUTHWEST FLOW WILL BE ON THE
INCREASE AS THE RIDGE MOVES EAST AHEAD OF THE NEXT APPROACHING
STORM SYSTEM...ALLOW TEMPERATURES TO WARM FURTHER.
THE TROUGH IS PROGGED TO GRAZE NORTHERN UTAH TUESDAY
NIGHT/WEDNESDAY...BRINGING A WEAK FRONT INTO NORTHERN AND CENTRAL
UTAH. TEMPERATURES SHOULD BOUNCE BACK QUICKLY ON THURSDAY AS
SOUTHWEST FLOW REDEVELOPS OVER THE FORECAST AREA.
NO UPDATES EXPECTED TO THE FORECAST THIS MORNING.
&&
.AVIATION...NORTHERLY WINDS ARE EXPECTED TO PREVAIL AT THE SALT LAKE
TERMINAL THROUGH ABOUT 04Z THIS EVENING BEFORE SHIFTING TO THE
SOUTHEAST. OTHERWISE...EXPECT VFR CONDITIONS UNDER MOSTLY CLEAR
SKIES.
&&
.FIRE WEATHER...A WEATHER DISTURBANCE CROSSING THE FIRE DISTRICT
TODAY WILL CONTINUE TO PUSH A COLD FRONT THROUGH SOUTHERN UTAH
THROUGH THE DAY. THIS WILL BRING GUSTY NORTHWEST WINDS TO THE
AREA...BUT ESPECIALLY IN SOUTHERN AND EASTERN UTAH. OTHERWISE...A
DRY BUT MORE STABLE AIRMASS SPREADING INTO THE AREA BEHIND THE FRONT
WILL RESULT IN CLEARING SKIES THROUGHOUT THE FIRE DISTRICT...AND
THIS WILL CONTINUE INTO TOMORROW AS HIGH PRESSURE BUILDS INTO THE
AREA FOR TOMORROW. SOUTH WINDS WILL THEN INCREASE ON TUESDAY AHEAD
OF THE NEXT APPROACHING WEATHER DISTURBANCE. CRITICAL FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ACROSS SOUTHWEST UTAH WHERE FUELS ARE
DRY. IN ADDITION...THIS SYSTEM WILL INTRODUCE SOME MOISTURE BACK
INTO THE AREA WHICH WILL ALLOW ISOLATED DRY THUNDERSTORMS TO DEVELOP
THROUGH AT LEAST MIDWEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR UTZ497.
WY...NONE.
&&
PUBLIC...TRAPHAGAN
AVIATION/FIRE WX...CHENG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 644 AM MDT SUN JUN 8 2014 UTZ001>016-019>021-517-518-WYZ021-091200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 644 AM MDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THIS IS SPRING RUNOFF SEASON. REMEMBER THAT WATERWAYS ARE RUNNING HIGHER AND ARE VERY COLD. PLEASE KEEP CHILDREN AND PETS AWAY FROM THE WATER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WINDS MAY COMBINE WITH HOT TEMPERATURES AND VERY DRY HUMIDITY TO PROMOTE CRITICAL FIRE WEATHER CONDITIONS WHERE FUELS ARE DEEMED CRITICAL TUESDAY. ISOLATED SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS WILL BE POSSIBLE ACROSS NORTHERN UTAH AND SOUTHWEST WYOMING TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The Salt Lake City radar (KMTX), 213 km away, was scanning. The volume nearest the first event began at 20:06 UTC.
11 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail ranging from dime sized to nickel sized was observed in both Bluebell and Myton.
The Durand Road sensor in the Dugway Proving Ground mesonet recorded a maximum wind gust of 73 mph.
A severe thunderstorm moved through the Dugway Proving Ground. Peak recorded wind gusts from this storm included 77 mph at White Sage, 70 mph at Durand Road, 65 mph at Vernon, 64 mph at Fish Springs, and 59 mph at Simpson Springs.
The Interstate 80 at Silver Creek Junction sensor recorded a peak wind gust of 73 mph.
Another severe thunderstorm moved through the Dugway Proving Ground, with peak recorded wind gusts of 61 mph at Juliet Road and 58 mph at Callao Gate.
Strong thunderstorm winds caused a semitruck to blow over on Interstate 80 at Milepost 16.
A maximum wind gust of 60 mph was recorded at the Interstate 80 at Milepost 29 sensor.
A sensor in Tooele recorded a peak wind gust of 61 mph.
A large, healthy tree was snapped half way up the trunk after a strong thunderstorm wind gust.
A large tree was knocked down by thunderstorm winds.
A large tree was broken by a strong wind gust from a passing thunderstorm.
The Interstate 15 at Plymouth sensor recorded a peak wind gust of 63 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2014Every state in 2014This day in weather historyWarnings in Utah, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 530760, 530773, 530770, 530766, 530772, 530761, 530779, 530780, 530762, 530763, 530765, 530767.